N

Nemopower

New member
Joined
Apr 21, 2019
Messages
3
Location
Cf381tn
#1
Hello, I have been on sertraline 200mg for a while however did not feel that it was helping me any more. My GP switched me over to fluoxetine 20mg. He was not helpful at all. I also take Matazapine 45mg at night along with propanolol 80mg. I am having really bad side effects from the Fluoxetine such as bad headaches, hot and cold flushes, shivering, dizziness, and generally feeling even more depressed. As my GP is so unhelpful I am turning to this forum for advice. Thank you.
 
PinkCandyFloss

PinkCandyFloss

Well-known member
Joined
Feb 20, 2019
Messages
100
Location
Northern Ireland
#2
Hi there sorry to hear you are having bid side effects with meds in general, I’ve been there and it sucks!
Most meds will have some side effects but the worst of these should go away within a few weeks, if they are still going on then you need to think about getting them changed. If the GP you seen wasn’t too helpful, try seeing another one if you can as a first!
The side effects sound pretty bad, considering you’re on propranolol (so am I) and that’s apparently meant to help with things like hot and cold flushes and sweats etc.

Try to stick them for a few weeks if you haven’t already and then get back to the docs to ask for that change. Don’t let the doc try and bully you into staying on them if you don’t feel right! I did that years ago and they just kept increasing my dose to a level which is now considered dangerous for that med and it only made me worse.
It may be worthwhile doing some research online for other possible meds that would sit well with any of your other current meds (I don’t want to give too much advise here not knowing all you’re on) That way you can have an idea of any you would prefer not to try and ones you would be ok with trying.
 
N

Nemopower

New member
Joined
Apr 21, 2019
Messages
3
Location
Cf381tn
#3
Hi there sorry to hear you are having bid side effects with meds in general, I’ve been there and it sucks!
Most meds will have some side effects but the worst of these should go away within a few weeks, if they are still going on then you need to think about getting them changed. If the GP you seen wasn’t too helpful, try seeing another one if you can as a first!
The side effects sound pretty bad, considering you’re on propranolol (so am I) and that’s apparently meant to help with things like hot and cold flushes and sweats etc.

Try to stick them for a few weeks if you haven’t already and then get back to the docs to ask for that change. Don’t let the doc try and bully you into staying on them if you don’t feel right! I did that years ago and they just kept increasing my dose to a level which is now considered dangerous for that med and it only made me worse.
It may be worthwhile doing some research online for other possible meds that would sit well with any of your other current meds (I don’t want to give too much advise here not knowing all you’re on) That way you can have an idea of any you would prefer not to try and ones you would be ok with trying.
Hi thank you very much for your advice. I have spoken to the Pharmacist at my local Asda. She was surprised that my GP switched me over from one to another so quickly. She said its normally done over a few weeks as I was on a 200mg dosage.
She was actually very helpful and concerned and told me to go to A&E if I needed immediate help.
 
PinkCandyFloss

PinkCandyFloss

Well-known member
Joined
Feb 20, 2019
Messages
100
Location
Northern Ireland
#4
Yeah when I was going from 150mg of Sertraline to Duloxetine I did a “rapid reduction” but even that was over the course of two weeks! Switching from Duloxetine back to Sertraline was different I was able to do that with just a days break. Pharmacists can be the best port of call sometimes and much more “on the ball” than GPs are, especially if the GP has been busy and not really read notes. In the past I’ve had pharmacists notice I’ve been prescribed penicillin based antibiotics when I’m highly allergic and the doctor didn’t notice.

I hope it won’t come to you needing to go to A&E but if it does that’s what they are there for. You may find you get more help there than from your GP. But I would recommend seeing another one in your practice, there’s two in mine I won’t go near cuz of how they have talked to me and treated me in the past
 
J

JD12

Member
Joined
May 23, 2019
Messages
7
Location
Atlanta, GA
#6
Is the prozac helping?

From my expereicne of going through most of the SSRIs I have found that if something works, stick with it despite the side effects, maybe I am just that desperate for something to work lol

perhaps the other meds are causing those side affects?
 

Similar threads